Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from anxiety. On zoloft 150 mg. Having pain in shoulder and arms. Chances of ALS?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 37 Questions
I'm a 37 year old femaie 5'5" 137 lbs. I have been dealing with anxiety for 9 months now. I am currently taking zoloft 150 mg day and klonopin .5 mg as needed (usually 2x day).

For past few months I have had pain in my shoulder and both upper arms, mainly left.

I have no weakness, or atrophy in either arm. This week I have had a few episodes of musclew twitching in my left arm above inner elbow crease. Twitching as lasted from 10 min on and off to a few hours one day.

I am very nervous about ALS. I know it could be my anxiety and since I have no weakness/atrophy it is probably ok. Thank you very much!
Posted Sat, 18 Aug 2012 in Brain and Spine
Answered by Dr. Neeraj Baheti 23 hours later
Welcome to healthcare magic
What you are experiencing is one of the common symptoms in anxiety. Also Zoloft is a serotonergic medication. In high doses it can lead to or aggravate these muscle twitches.
Dont read from internet about twitches, this will only increase your anxiety and stress further.
The absence of wasting, weakness, neck pain or radiating pain in the limb virtually rules out any serious organic problem. Just stay relax. Consult your doctor if he/she can reduce your dose of zoloft, hiking klonopin a bit. This will surely help you out.
Should you encounter any more problems/symptoms, feel free to consult. For now take a break, just relax a bit (exhaustion increases these twitches). Have a good sleep drink plenty of fluids.

Best wishes,
Dr. Neeraj n Baheti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor